I'm bipolar and had a hypomanic episode. I was on Risperdal for about 8 weeks and fell into a deep depression pretty quickly. I was taken off the Risperdal over a week. I was very stiff and unemotional and depressed. Since then, I've started Lithium (300mg and then 450mg) for a couple weeks. I started Latuda (20mg) 4 days ago. Will the Latuda bring me out of my depression? I'm very depressed and anxious. When will I feel some relief?
Latuda is an antipsychotic and lithium a mood stabilizer.
Latuda is approved for use by itself or in combination with lithium for the treatment of major depressive episodes (periods of depression) in people with bipolar I (also known as bipolar depression). You have to be patient and let the medications build up in your system in order to finally get you out of the state of mind you are in, never lose faith, be strong, I know it is hard, been there myself.
Hi, iw! For what it's worth I understand exactly how you're feeling because your story is mine. You're on some exceptionally good medications but it can take 6-8 weeks, sometimes longer, to receive the full benefits although many people may feel some improvement sooner. Your doctor may also need to raise your dosages along the way because you are now on fairly low starter dosages.
Give it time and don't look for a huge change overnight ~ that won't happen ~ but instead of worrying that the meds aren't working look for the subtle signs that it is working.
Best wishes that these meds will work as well for you as they have for me! WCV
PS, I take 80mg Latuda and 900mg of lithium so you can see you still have a very safe range to increase to if needs be.
I took Latuda and absolutely loved the way it made me feel mentally! It made my thinking very clear and focused. It only took about ten days for it to " kick in" for me. Unfortunately I am allergic to something in it or I would still be taking it! I also have Biploar and I am looking for medication to help. Good luck and hang in there!
Latuda has decrease my depression delusions and panic attacks greatly. Was always suicidal before. I still have a down depressed crash every 6 days or so but only for a day or two. Way better than it was before. I have been having sleep issues and aggressiveness issues that have lessened with a lower dosage of 60mg from 120mg.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Jan 2012 • 4 answers
Posted 23 Dec 2014 • 3 answers
Posted 11 Mar 2016 • 2 answers
Posted 11 Aug 2016 • 3 answers
Posted 18 days ago • 1 answer